Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Occasional heartburn, blood in stool and constipation. Taking Metamucil. Past colonoscopy normal. History of hemorrhoids

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I had colonoscopy about 18 months ago and everything was fine and I am not due for another one for another 18 months. Lately, I have seen dark strands in my stool. I am also experiencing an occasional heartburn. I am taking Metamucil in capsule form every day because I am often constipated. This is due to the fact that I try not to eat certain fatty food. I also have hemorrhoids and lately have seen fresh blood in my stool. I am booked for a check up but wanted to know if all this means something serious. Thank you.
Posted Sat, 14 Apr 2012 in Digestion and Bowels
Answered by Dr. Andrew Rynne MD 1 hour later
Hi there. Thank you for posting your question with XXXXXXX I will do my best to help you.

I'm not sure. I do not like the sound of this. Just to be safe, I think you should bring the date of your next colonoscopy forwards to right now. This would be particularly so if you have a family history of bowel cancer. But even if you have no such family history I would still be inclined to repeat endoscopy now. It is too important.

Those other things you mention there, heartburn, piles, medications etc are not relevant I think.

I hope that I have answered your questions fully and been of some help. If you have any more questions please contact me again anytime.

Dr Andrew Rynne.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor